Alert archive / Maine / Wind Chill Advisories in 2012
Wind Chill Advisory 6, NWS Caribou, ME
NWS Caribou, ME issued this wind chill advisory at Feb 11, 2012, 3:18 PM EST for 4 counties in Maine. It took effect at Feb 12, 2012, 1:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2012, 3:18 PM EST (20:18 UTC)
- In effect from
- Feb 12, 2012, 1:00 AM EST
- Expired
- Feb 12, 2012, 11:37 AM EST
- In force
- 11 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 8.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
263 WWUS41 KCAR 112018 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 318 PM EST SAT FEB 11 2012 MEZ017-030-032-120500- /O.EXT.KCAR.WS.W.0002.000000T0000Z-120212T0900Z/ CENTRAL WASHINGTON-COASTAL WASHINGTON-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...EASTPORT...MACHIAS... CHERRYFIELD...DANFORTH...VANCEBORO...TOPSFIELD 318 PM EST SAT FEB 11 2012 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 AM EST SUNDAY... * PRECIPITATION TYPE...SNOW AND BLOWING SNOW. * ACCUMULATIONS...4 TO 8 INCHES...WITH LOCALLY HIGHER AMOUNTS. * TIMING...THROUGH TONIGHT. * TEMPERATURES...NEAR 30 EARLY FALLING INTO THE TEENS LATE TONIGHT. * WINDS...NORTH 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...MODERATE TO HIGH IMPACT. HEAVY SNOW AND STRONG WINDS WILL CREATE VERY HAZARDOUS TRAVELING CONDITIONS. OCCASIONAL BLOWING AND DRIFTING SNOW WILL CAUSE NEAR WHITEOUT CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. BE SURE YOUR VEHICLE HAS A FULL TANK OF GAS. IF YOU GET STRANDED STAY WITH YOUR VEHICLE. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ002-005-006-010-120500- /O.NEW.KCAR.WC.Y.0006.120212T0600Z-120212T1400Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...GREENVILLE... MONSON...BLANCHARD 318 PM EST SAT FEB 11 2012 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY. * WIND CHILL READINGS...AS LOW AS 27 BELOW. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...FALLING TO 7 BELOW TO 2 ABOVE ZERO BY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. && $$ MEZ001-003-004-120500- /O.NEW.KCAR.WC.Y.0006.120212T0600Z-120212T1700Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN 318 PM EST SAT FEB 11 2012 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO NOON EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO NOON EST SUNDAY. * WIND CHILL READINGS...AS LOW AS 31 BELOW. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...FALLING TO 10 BELOW TO 5 BELOW ZERO BY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. && $$ MEZ016-029-120500- /O.EXT.KCAR.WW.Y.0010.000000T0000Z-120212T0600Z/ INTERIOR HANCOCK-COASTAL HANCOCK- INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK... GREAT POND...ORLAND...ELLSWORTH...BAR HARBOR...BLUE HILL 318 PM EST SAT FEB 11 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM EST SUNDAY... * PRECIPITATION TYPE...SNOW AND BLOWING SNOW. * ACCUMULATIONS...2 TO 5 INCHES OF SNOW. * TIMING...THROUGH TONIGHT. * TEMPERATURES...NEAR 30 EARLY FALLING INTO THE TEENS LATE. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...LOW TO MODERATE IMPACT. SNOW AND STRONG WINDS WILL CREATE HAZARDOUS TRAVELING CONDITIONS. OCCASIONAL BLOWING AND DRIFTING SNOW WILL CAUSE NEAR WHITEOUT CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ DUDA
5 follow-up statements
038 WWUS41 KCAR 120038 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 738 PM EST SAT FEB 11 2012 MEZ017-030-032-120845- /O.CON.KCAR.WS.W.0002.000000T0000Z-120212T0900Z/ CENTRAL WASHINGTON-COASTAL WASHINGTON-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...EASTPORT...MACHIAS... CHERRYFIELD...DANFORTH...VANCEBORO...TOPSFIELD 738 PM EST SAT FEB 11 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * PRECIPITATION TYPE...SNOW AND BLOWING SNOW. * ACCUMULATIONS...4 TO 8 INCHES OF SNOW. * TIMING...THROUGH TONIGHT. * TEMPERATURES...7 TO 24 ABOVE. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...MODERATE TO HIGH IMPACT. MODERATE TO HEAVY SNOW AND STRONG WINDS WILL CREATE VERY HAZARDOUS TRAVELING CONDITIONS. FREQUENT BLOWING AND DRIFTING SNOW WILL CAUSE NEAR WHITEOUT CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. BE SURE YOUR VEHICLE HAS A FULL TANK OF GAS. IF YOU GET STRANDED STAY WITH YOUR VEHICLE. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ016-029-120600- /O.CON.KCAR.WW.Y.0010.000000T0000Z-120212T0600Z/ INTERIOR HANCOCK-COASTAL HANCOCK- INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK... GREAT POND...ORLAND...ELLSWORTH...BAR HARBOR...BLUE HILL 738 PM EST SAT FEB 11 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * PRECIPITATION TYPE...SNOW AND BLOWING SNOW. * ACCUMULATIONS...2 TO 5 INCHES OF SNOW. * TIMING...THROUGH TONIGHT. * TEMPERATURES...IN THE LOWER 20S. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...LOW TO MODERATE IMPACT. SNOW AND STRONG WINDS WILL CREATE HAZARDOUS TRAVELING CONDITIONS. OCCASIONAL BLOWING AND DRIFTING SNOW WILL CAUSE NEAR WHITEOUT CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ002-005-006-010-120845- /O.CON.KCAR.WC.Y.0006.120212T0600Z-120212T1400Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...GREENVILLE... MONSON...BLANCHARD 738 PM EST SAT FEB 11 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY... * WIND CHILL READINGS...AS LOW AS 25 BELOW. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...7 BELOW TO 9 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. && $$ MEZ001-003-004-120845- /O.CON.KCAR.WC.Y.0006.120212T0600Z-120212T1700Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN 738 PM EST SAT FEB 11 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO NOON EST SUNDAY... * WIND CHILL READINGS...AS LOW AS 30 BELOW. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...10 BELOW TO 5 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. && $$ VJN
210 WWUS41 KCAR 120254 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 954 PM EST SAT FEB 11 2012 MEZ016-029-120400- /O.CAN.KCAR.WW.Y.0010.000000T0000Z-120212T0600Z/ INTERIOR HANCOCK-COASTAL HANCOCK- INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK... GREAT POND...ORLAND...ELLSWORTH...BAR HARBOR...BLUE HILL 954 PM EST SAT FEB 11 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ENDED THE WINTER WEATHER ADVISORY. ACCUMULATING SNOWFALL HAS MOVED EAST OF THE ADVISORY AREA. $$ MEZ017-030-032-120900- /O.CON.KCAR.WS.W.0002.000000T0000Z-120212T0900Z/ CENTRAL WASHINGTON-COASTAL WASHINGTON-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...EASTPORT...MACHIAS... CHERRYFIELD...DANFORTH...VANCEBORO...TOPSFIELD 954 PM EST SAT FEB 11 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * PRECIPITATION TYPE...SNOW AND BLOWING SNOW. * ACCUMULATIONS...4 TO 8 INCHES OF SNOW. * TIMING...THROUGH TONIGHT. * TEMPERATURES...7 TO 22 ABOVE. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...MODERATE TO HIGH IMPACT. MODERATE TO HEAVY SNOW AND STRONG WINDS WILL CREATE VERY HAZARDOUS TRAVELING CONDITIONS. FREQUENT BLOWING AND DRIFTING SNOW WILL CAUSE NEAR WHITEOUT CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. BE SURE YOUR VEHICLE HAS A FULL TANK OF GAS. IF YOU GET STRANDED STAY WITH YOUR VEHICLE. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ002-005-006-010-121100- /O.CON.KCAR.WC.Y.0006.120212T0600Z-120212T1400Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...GREENVILLE... MONSON...BLANCHARD 954 PM EST SAT FEB 11 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY... * WIND CHILL READINGS...AS LOW AS 25 BELOW. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...7 BELOW TO 9 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. && $$ MEZ001-003-004-121100- /O.CON.KCAR.WC.Y.0006.120212T0600Z-120212T1700Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN 954 PM EST SAT FEB 11 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO NOON EST SUNDAY... * WIND CHILL READINGS...AS LOW AS 30 BELOW. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...10 BELOW TO 5 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. && $$ VJN
509 WWUS41 KCAR 120824 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 324 AM EST SUN FEB 12 2012 MEZ017-030-032-120930- /O.CAN.KCAR.WS.W.0002.000000T0000Z-120212T0900Z/ CENTRAL WASHINGTON-COASTAL WASHINGTON-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...EASTPORT...MACHIAS... CHERRYFIELD...DANFORTH...VANCEBORO...TOPSFIELD 324 AM EST SUN FEB 12 2012 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WINTER STORM WARNING. SNOW HAS ENDED ACROSS THE REGION. THUS...THE WINTER STORM WARNING HAS BEEN CANCELLED. AREAS OF BLOWING SNOW WILL OCCUR THIS MORNING. $$ MEZ002-005-006-010-121400- /O.CON.KCAR.WC.Y.0006.000000T0000Z-120212T1400Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...GREENVILLE... MONSON...BLANCHARD 324 AM EST SUN FEB 12 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WIND CHILL READINGS...AS LOW AS 25 TO 30 BELOW. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...5 BELOW TO 4 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. && $$ MEZ001-003-004-121630- /O.CON.KCAR.WC.Y.0006.000000T0000Z-120212T1700Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN 324 AM EST SUN FEB 12 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WIND CHILL READINGS...AS LOW AS 32 BELOW. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...9 BELOW TO 1 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. && $$ NORCROSS
463 WWUS41 KCAR 121347 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 847 AM EST SUN FEB 12 2012 MEZ002-005-006-010-121500- /O.EXP.KCAR.WC.Y.0006.000000T0000Z-120212T1400Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...GREENVILLE... MONSON...BLANCHARD 847 AM EST SUN FEB 12 2012 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... TEMPERATURES WILL SLOWLY MODERATE TO 5 TO 10 ABOVE TODAY. THIS WILL RESULT IN WIND CHILLS REMAINING ABOVE WIND CHILL ADVISORY CRITERIA FOR MOST OF THE DAY. THEREFORE...THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM. $$ MEZ001-003-004-121700- /O.CON.KCAR.WC.Y.0006.000000T0000Z-120212T1700Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN 847 AM EST SUN FEB 12 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WIND CHILL READINGS...AS LOW AS 25 BELOW. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...ZERO TO 5 ABOVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. && $$ DUDA
123 WWUS41 KCAR 121637 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1137 AM EST SUN FEB 12 2012 MEZ001-003-004-121745- /O.CAN.KCAR.WC.Y.0006.000000T0000Z-120212T1700Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN 1137 AM EST SUN FEB 12 2012 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES WILL SLOWLY MODERATE TO AROUND 5 ABOVE THIS AFTERNOON. THIS WILL RESULT IN WIND CHILLS REMAINING JUST ABOVE WIND CHILL ADVISORY CRITERIA FOR MOST OF THE AFTERNOON. THEREFORE...THE WIND CHILL ADVISORY IS CANCELLED. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind chill advisory went out at Feb 11, 11:24 AM EST, 3 hours 54 minutes earlier.
Area forecast discussion, Feb 11, 11:24 AM EST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1124 AM EST SAT FEB 11 2012
.SYNOPSIS...
INTENSIFYING LOW PRESSURE WILL TRACK FROM THE MID ATLANTIC REGION
TOWARD NOVA SCOTIA TODAY THROUGH TONIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE...MADE SOME MINOR ADJUSTMENTS TO TEMPERATURES THIS
AFTERNOON. ALSO...LOWERED THE POPS ACROSS WESTERN PORTION OF THE
CWA. NO OTHER SIGNIFICANT CHANGES.
PREVIOUS DISCUSSION...
INTENSIFYING LOW PRESSURE WILL TRACK FROM THE MID ATLANTIC REGION
THIS MORNING...TO SOUTHEAST OF THE GULF OF MAINE EARLY TONIGHT.
THE LOW WILL FURTHER INTENSIFY WHILE TRACKING NORTH ACROSS NOVA
SCOTIA TONIGHT. THE NORTHWEST EDGE OF THE PRECIPITATION SHIELD
WITH THE INTENSIFYING OCEAN LOW WILL REACH DOWNEAST AREAS THIS
MORNING WITH A STEADY SNOW THEN PERSISTING THROUGH THE AFTERNOON.
PRECIPITATION TODAY WILL BE MOSTLY IN THE FORM OF SNOW...THOUGH
RAIN COULD MIX WITH SNOW AT TIMES ALONG THE IMMEDIATE DOWNEAST
COAST EARLY THIS MORNING. SNOW WILL OCCUR ACROSS EASTERN/DOWNEAST
AREAS TONIGHT...WITH THE HEAVIEST SNOW ACROSS WASHINGTON COUNTY
WHERE THE NORTHWESTERN EDGE OF THE PRECIPITATION SHIELD WILL BE
MOST PERSISTENT. BASED ON EXPECTED SNOW ACCUMULATIONS TODAY
THROUGH TONIGHT...A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR
HANCOCK COUNTY FOR TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES. A
WINTER STORM WARNING HAS BEEN ISSUED FOR WASHINGTON COUNTY WHERE
STORM TOTAL SNOW IS EXPECTED TO RANGE FROM 6 TO 10 INCHES. LESSER
SNOW TOTALS WILL OCCUR NORTHWESTWARD ACROSS THE FORECAST AREA WITH
THE LEAST SNOW ACROSS NORTHWEST MAINE. SNOW WILL THEN MOVE EAST OF
THE REGION OVERNIGHT. THE INTENSIFYING LOW WILL PRODUCE GUSTY
WINDS ACROSS THE REGION THIS AFTERNOON THROUGH TONIGHT. AREAS OF
BLOWING SNOW ARE EXPECTED ACROSS DOWNEAST AREAS LATER THIS
AFTERNOON THROUGH EARLY SUNDAY. MUCH COLDER AIR WILL ALSO BE DRAWN
ACROSS THE REGION LATER TODAY THROUGH TONIGHT. THE WINDS AND
FALLING TEMPERATURES COULD PRODUCE DANGEROUS WIND CHILLS LATER
TONIGHT INTO SUNDAY PARTICULARLY ACROSS NORTHERN PORTIONS OF THE
FORECAST AREA. HIGH TEMPERATURES TODAY WILL OCCUR EARLY...THEN
FALL THROUGH THE AFTERNOON. LOW TEMPERATURES TONIGHT WILL RANGE
THROUGH THE SINGLE DIGITS BELOW ZERO NORTH...TO 5 TO 10 ABOVE
INTERIOR DOWNEAST WITH 10 TO 15 ALONG THE DOWNEAST COAST.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
INTENSE LOW CENTER OVER THE MARITIMES MOVING AWAY AT THE
BEGINNING OF THIS PERIOD. STRONG GRADIENT OVER STATE INTO MONDAY
AS THIS SYSTEM WORKS IN CONJUNCTION WITH STRONG HIGH OVER THE
SOUTHEASTERN STATES. ALSO VERY COLD AIR MASS MOVES OVER THE STATE
DURING THIS PERIOD. HAVE USED BLEND OF GMOS/NAM12 FOR WINDS.
EXPECT WINDS SPEEDS WILL NOT DECREASE TOO MUCH SUNDAY NIGHT WITH
UNSTABLE CONDITIONS SO WIND CHILL POSSIBLE. HAVE USED A BLEND OF
NAM12...GFS40 AND SREF FOR POPS. GMOS USED TO INITIALIZE THE
TEMPERATURE GRIDS WITH SOME MINOR ADJUSTMENTS.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE WILL BUILD TO SOUTHEAST TUESDAY. LOW PRESSURE
PASSED TO EAST THURSDAY. A MORE INTENSE LOW MAY DEVELOP TO SOUTH
FRIDAY. HAVE USED GMOS TO INITIALIZE GRIDS. HAVE ADJUSTED POP
GRIDS. WILL ALSO ADJUST GMOS MAX/MIN TEMPERATURE TO BETTER FIT
GMOS THREE HOUR GRIDS.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: GENERALLY MVFR...WITH OCCASIONAL IFR...CONDITIONS ARE
EXPECTED ACROSS NORTHERN AREAS TODAY THROUGH EARLY TONIGHT.
MVFR/IFR...WITH OCCASIONAL LIFR...CONDITIONS ARE EXPECTED DOWNEAST
TODAY THROUGH EARLY TONIGHT. CONDITIONS WILL BEGIN TO IMPROVE
ACROSS THE ENTIRE REGION LATER TONIGHT.
SHORT TERM: VFR CONDITIONS ARE EXPECTED SUNDAY THROUGH WEDNESDAY.
&&
.MARINE...
NEAR TERM: WINDS WILL INCREASE ACROSS THE WATERS TODAY...REACHING
GALE LEVELS LATER THIS AFTERNOON. GALE FORCE WINDS ARE THEN
EXPECTED ACROSS THE WATERS TONIGHT. A GALE WARNING IS IN EFFECT
FOR THE WATERS THIS AFTERNOON THROUGH TONIGHT. VISIBILITIES WILL BE
REDUCED IN RAIN/SNOW THIS MORNING WITH SNOW THIS AFTERNOON INTO
TONIGHT. VISIBILITIES WILL BEGIN TO IMPROVE LATER TONIGHT.
SHORT TERM: WILL USE A BLEND OF THE NAM12 AND GFS40 OUT TO 1800Z
MONDAY THEN TRANSITION TO THE GMOS WINDS. HAVE INCREASED WIND
SPEED SEVERAL KNOTS ABOVE GUIDANCE BLEND SUNDAY NIGHT INTO MONDAY
DUE TO VERY COLD AIR OVER SEA SURFACE TEMPERATURE IN 40S. FOR
WAVES: HAVE USED THE SWAN/NAM OUT TO 1800Z MONDAY THEN TRANSITION
TO THE WNA/4. HAVE INCREASED WAVE HEIGHTS 1 TO 2 FEET SUNDAY NIGHT
INTO MONDAY WITH LOW BIAS EXPECTED IN SUSTAINED WINDS. ALSO LONG
PERIOD WAVE SYSTEM FROM EAST SIDE OF LOW ARRIVES LATER SUNDAY.
SPECTRAL FORECAST INDICATES THIS GROUP AT 2 FEET BUT SUSPECT IT
WILL BE HIGHER GIVEN INTENSITY OF LOW.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR MEZ016-029.
WINTER STORM WARNING UNTIL 7 AM EST SUNDAY FOR MEZ017-030-032.
MARINE...GALE WARNING FROM 4 PM THIS AFTERNOON TO 10 AM EST SUNDAY FOR
ANZ050>052.
&&
NEAR TERM...DUDA/NORCROSS
SHORT TERM...MIGNONE
LONG TERM...MIGNONE
AVIATION...DUDA/NORCROSS
MARINE...DUDA/NORCROSS/MIGNONEHazardous weather outlook, Feb 11, 3:17 PM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 317 PM EST SAT FEB 11 2012 MEZ002-005-006-010-122030- NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- 317 PM EST SAT FEB 11 2012 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND NORTHERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ001-003-004-122030- NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- 317 PM EST SAT FEB 11 2012 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO NOON EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ011-015-031-122030- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-SOUTHERN PISCATAQUIS- 317 PM EST SAT FEB 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND NORTH CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ017-030-032-122030- CENTRAL WASHINGTON-COASTAL WASHINGTON-NORTHERN WASHINGTON- 317 PM EST SAT FEB 11 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 4 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ016-029-122030- INTERIOR HANCOCK-COASTAL HANCOCK- 317 PM EST SAT FEB 11 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-122030- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 317 PM EST SAT FEB 11 2012 ...GALE WARNING IN EFFECT UNTIL 10 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 3:55 AM EST | Gale Warning | CAR | 30 hr | |
| Feb 11, 4:13 AM EST | Winter Storm Warning | CAR | Washington | 23 hr |
| Feb 11, 4:13 AM EST | Winter Weather Advisory | CAR | Hancock | 18 hr |
Nearby
Wind Chill Advisories in Maine, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.